Alert archive / Georgia / Frost Advisories in 2008
Frost Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 20, 2008, 4:06 PM EDT for 66 counties in Georgia. It took effect at Mar 21, 2008, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 4:06 PM EDT (20:06 UTC)
- In effect from
- Mar 21, 2008, 4:00 AM EDT
- Expired
- Mar 21, 2008, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 66 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 202006 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EDT THU MAR 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 081-082-210800- /O.NEW.KFFC.FR.Y.0001.080321T0800Z-080321T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- CRAWFORD-BIBB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 406 PM EDT THU MAR 20 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY FOR AREAS ALONG AND NORTH OF A LINE FROM HAMILTON...TO THOMASTON...TO MACON...TO WARRENTON. A LARGE AREA OF COOL...CANADIAN HIGH PRESSURE WILL SETTLE SOUTHEAST FROM THE MIDWEST AND OHIO VALLEY INTO THE SOUTHEAST U.S. TONIGHT. CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S ACROSS NORTH AND CENTRAL GEORGIA LATER TONIGHT AND EARLY FRIDAY. A FEW OF THE NORMALLY COLDER...PROTECTED LOCATIONS MAY EVEN DROP AS LOW AS 30 DEGREES. WITH AMPLE MOISTURE IN THE GROUND FROM RECENT RAINS...FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW-LYING PROTECTED RURAL LOCATIONS. URBAN AREAS...SUCH AS ATLANTA...WILL PROBABLY NOT SEE MUCH FROST...BUT MANY OF THE OUTLYING SUBURBS MAY. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 19
1 follow-up statement
000 WWUS72 KFFC 210819 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT FRI MAR 21 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 081-082-211300- /O.CON.KFFC.FR.Y.0001.000000T0000Z-080321T1300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT- CRAWFORD-BIBB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 419 AM EDT FRI MAR 21 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING FOR AREAS ALONG AND NORTH OF A LINE FROM HAMILTON...TO THOMASTON ...TO MACON...TO WARRENTON. CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE 30S ACROSS MUCH OF NORTH AND CENTRAL GEORGIA EARLY THIS MORNING. A FEW OF THE NORMALLY COLDER...PROTECTED LOCATIONS MAY EVEN DROP AS LOW AS 30 DEGREES BEFORE SUNRISE. WITH AMPLE MOISTURE IN THE GROUND FROM RECENT RAINS...FROST IS POSSIBLE...ESPECIALLY IN LOW-LYING PROTECTED RURAL LOCATIONS. URBAN AREAS...SUCH AS ATLANTA...WILL PROBABLY NOT SEE MUCH FROST...BUT MANY OF THE OUTLYING SUBURBS MAY. A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 3:59 PM EDT, 7 minutes earlier.
Area forecast discussion, Mar 20, 3:59 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 359 PM EDT THU MAR 20 2008 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... MUCH QUIETER BENIGN WEATHER PATTERN FORTHCOMING FOR THE NEXT WEEK OR SO. DEEP UPPER TROUGH RESPONSIBLE FOR YESTERDAYS RAIN LIFTS RAPIDLY OFF THE EAST COAST AND IS REPLACED WITH ZONAL FLOW...WHICH PREVAILS INTO THE WEEKEND. SFC LOW OFF THE NEW ENGLAND COAST NOW AND MOVING RAPIDLY AWAY...THUS WINDS WILL CONTINUE TO DIMINISH. ZONAL FLOW WILL EVOLVE OVER MUCH OF THE U.S. FOR THE NEXT 24-48 HOURS. THEN...BROAD TROUGHING TAKES PLACE OVER THE EASTERN U.S. DURING THE WEEKEND. WITH TIME THE ESTABLISHED EASTERN U.S. TROUGH BECOMES PROGRESSIVELY DEEPER AND DEEPER INTO EARLY NEXT WEEK AS SHORT WAVE ENERGY FROM CENTRAL CANADA REPEATEDLY DIVES SE. THIS RESULTS IN A LARGE SCALE NW FLOW ACROSS THE ENTIRE EASTERN HALF OF THE COUNTY AS THE TROUGH AXIS BECOMES ALIGNED ALONG THE EASTERN SEABOARD. FOR THE SOUTHEAST U.S. THIS PATTERN IS OVERALL A QUIET...COOL...AND MOSTLY DRY ONE. A WEAK SHORT WAVE IN THE INCREASING NW FLOW PASSES THROUGH THE AREA LATE SAT...BUT ANY PCPN WITH THIS SYSTEM WILL REMAIN FAR TO OUR NORTH. HIGH PRESSURE BEHIND THIS SYSTEM WILL START TO USHER IN COOLER AIR AND BEGIN A PERIOD OF BELOW NORMAL TEMPERATURES THAT WILL LAST INTO NEXT WEEK. WITH WINDS DIMINISHING...CLEAR SKIES...AND THUS GOOD RADIATIONAL CONDITIONS TONIGHT...AT LEAST THE LATER HALF OF THE NIGHT...IT APPEARS THAT PROTECTED...LOW LYING AND THE USUALLY COLDER AREAS...SUCH AS FFC...CCO...RMG...VPC...WILL SEE LOWS IN THE 30-32 RANGE. LOCAL POLICY REQUIRES FROST ADVISORIES AND FREEZE WARNINGS TO BE ISSUED FROM MARCH 20 ON. WHILE NOT EXPECTING WIDESPREAD FREEZING TEMPERATURES...AMPLE GROUND MOISTURE FROM RECENT RAINS AND AFOREMENTIONED CONDITIONS AND LOCAL REQUIREMENTS FORCE ME TO ISSUE A FROST ADVISORY FOR AREAS ALONG AND NORTH OF A HAMILTON...TO MACON...TO WARRENTON LINE FOR TONIGHT. .LONG TERM /SUNDAY THROUGH THURSDAY/... A STRONGER SHORT WAVE DIVES SE FROM SC CANADA BY MON...HELPING TO CARVE OUT THE EASTERN U.S. UPPER TROUGH DEEPER. THERE WILL BE A SMALL CHANCE OF PCPN WITH THIS FEATURE...BUT MOST OF THE DEEPER MOISTURE IS PUSHED WELL SOUTH OF THE AREA. GFS HAS HAD CONSIDERABLE VARIABILITY WITH RESPECT TO PCPN AND TEMPS...OSCILLATING WILDLY BETWEEN MUCH BELOW NORMAL HIGHS IN THE 40S TO NEAR NORMAL IN THE LOWER 60S...AS WELL AS VARYING BETWEEN MODERATE TO HIGH POPS AND MUCH LOWER POPS. GIVEN THE EXPECTED PATTERN...BELOW NORMAL TEMPERATURES APPEAR LIKELY THROUGH AT LEAST THE FIRST HALF OF THE EXTENDED...BUT PCPN CHANCES APPEAR SLIM WITH LIMITED SFC MOISTURE UNDER THE PREDOMINATE SFC ANTICYCLONIC NW FLOW PATTERN. LATEST GUIDANCE SHOWS TEMPS JUST SLIGHTLY BELOW NORMAL AND ONLY SLIGHT CHANCE POPS. PLAN TO CONTINUE WITH THE PREVIOUS TREND OF SLIGHT CHANCE POPS AND SLIGHTLY BELOW NORMAL TEMPS. WOULD NOT BE SURPRISED TO SEE THESE TEMPS LOWERED A LITTLE MORE WITH FUTURE PACKAGES. WITH MOISTURE ASSOCIATED WITH THE MON SHORT WAVE APPEARING TO BE MID-LEVEL BASED...PCPN WILL LIKELY BE CONFINED TO -SHRA OR MAYBE EVEN JUST SPRINKLES. THICKNESS VALUES AND 850MB TEMPS ARE COLD ENOUGH TO SUPPORT WINTER PCPN IN THE FAR NORTH...BUT GIVEN THE LACK OF LOW-LEVEL MOISTURE AND THE VERY LOW POPS IN THE FIRST PLACE...DO NOT PLAN ON ADVERTISING ANY WINTER PCPN. ZONAL FLOW AND MILDER CONDITIONS WILL RETURN BY MIDWEEK. THE NEXT SYSTEM OF SIGNIFICANCE APPEARS IN THE 7-10 DAY PERIOD AS A STRONGER SHORTWAVE EMBEDDED IN THE WESTERLIES APPROACHES THE AREA. CONSISTENCY AT THIS POINT IS LOW AND THE GENERAL TREND IS FOR THE MAJORITY OF THIS SYSTEM TO LIFT WELL NW OF THE AREA. SO...AT LEAST FOR NOW...WE SHOULD BE VOID OF SEVERE WEATHER FOR AT LEAST A WEEK... HOPEFULLY. && .FIRE WEATHER... DESPITE YESTERDAYS WIDESPREAD RAINFALL AVERAGING...FUELS HAVE DRIED TO 8-10 PERCENT IN CENTRAL AND SOUTHERN AREAS...THANKS TO THE PERSISTENT STRONG GUSTY WINDS OF THE LAST 24 HOURS. MIN RH VALUES ARE FORECAST TO BE IN THE 25-27 PERCENT RANGE FOR SEVERAL HOURS FRI AFTERNOON. A FIRE WEATHER WATCH MAY BE NEEDED...BUT WILL HOLD OFF RIGHT NOW SINCE MIN RH VALUES ARE NOT FORECAST TO DROP BELOW THE CRITICAL 25 PERCENT RANGE FOR 4 HOURS OR MORE. CONDITIONS WILL NEED TO BE MONITORED CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 36 69 45 71 37 / 0 0 5 5 5 ATLANTA 40 68 47 70 34 / 0 0 5 5 5 BLAIRSVILLE 31 60 40 63 30 / 0 0 5 5 10 CARTERSVILLE 31 68 40 67 31 / 0 0 5 5 5 COLUMBUS 39 72 47 73 40 / 0 0 5 5 5 GAINESVILLE 38 65 46 68 33 / 0 0 5 5 5 MACON 36 71 45 73 39 / 0 0 5 5 5 ROME 34 68 42 69 32 / 0 0 5 5 10 PEACHTREE CITY 31 69 39 70 34 / 0 0 5 5 5 VIDALIA 42 73 46 73 43 / 0 0 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM EDT FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS... CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON... COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WARREN...WHITE...WHITFIELD...WILKES. && 19
Hazardous weather outlook, Mar 20, 11:45 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT THU MAR 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND DOMINATE THE WEATHER PATTERN THROUGH THE WEEKEND .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Frost Advisories in Georgia, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.